Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 7, 2017, 1:45 PM CST. It took effect at Dec 8, 2017, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2017, 1:45 PM CST (19:45 UTC)
- In effect from
- Dec 8, 2017, 12:00 PM CST
- Expired
- Dec 8, 2017, 3:43 PM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
783 WHUS74 KLCH 071945 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 145 PM CST THU DEC 7 2017 ...STRONG NORTHERLY WINDS TO PERSIST THROUGH SATURDAY... .STRONG WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE THROUGH FRIDAY IN THE COASTAL WATERS. FREQUENT GUSTS OF GALE FORCE CAN BE EXPECTED BEYOND 20 NAUTICAL MILES FROM SHORE. GMZ455-080345- /O.UPG.KLCH.SC.Y.0044.000000T0000Z-171209T0600Z/ /O.EXA.KLCH.GL.W.0002.000000T0000Z-171208T1800Z/ /O.NEW.KLCH.SC.Y.0045.171208T1800Z-171209T0600Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 145 PM CST THU DEC 7 2017 ...GALE WARNING IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GUSTS OVER GALE FORCE. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-080345- /O.CON.KLCH.GL.W.0002.000000T0000Z-171208T1800Z/ /O.CON.KLCH.SC.Y.0044.171208T1800Z-171209T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 145 PM CST THU DEC 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WINDS...NORTH 25 TO 30 KNOTS WITH HIGHER GUSTS OVER GALE FORCE. * WAVES/SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-080345- /O.CON.KLCH.SC.Y.0043.000000T0000Z-171208T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 145 PM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-080345- /O.CON.KLCH.SC.Y.0044.000000T0000Z-171209T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 145 PM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
391 WHUS74 KLCH 080345 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 945 PM CST THU DEC 7 2017 ...STRONG NORTHERLY WINDS TO PERSIST THROUGH SATURDAY... .STRONG WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE THROUGH FRIDAY IN THE COASTAL WATERS. FREQUENT GUSTS OF GALE FORCE CAN BE EXPECTED BEYOND 20 NAUTICAL MILES FROM SHORE. GMZ470-472-475-081100- /O.CON.KLCH.GL.W.0002.000000T0000Z-171208T1800Z/ /O.CON.KLCH.SC.Y.0044.171208T1800Z-171209T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 945 PM CST THU DEC 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WINDS...NORTH 25 TO 30 KNOTS WITH HIGHER GUSTS OVER GALE FORCE. * WAVES/SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-081100- /O.CON.KLCH.GL.W.0002.000000T0000Z-171208T1800Z/ /O.CON.KLCH.SC.Y.0045.171208T1800Z-171209T0600Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 945 PM CST THU DEC 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GUSTS OVER GALE FORCE. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-081100- /O.CON.KLCH.SC.Y.0043.000000T0000Z-171208T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 945 PM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-081100- /O.CON.KLCH.SC.Y.0044.000000T0000Z-171209T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 945 PM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
420 WHUS74 KLCH 081023 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 423 AM CST FRI DEC 8 2017 ...STRONG NORTHERLY WINDS TO PERSIST THROUGH SATURDAY... .STRONG WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE THROUGH TODAY IN THE COASTAL WATERS. FREQUENT GUSTS OF GALE FORCE CAN BE EXPECTED BEYOND 20 NAUTICAL MILES FROM SHORE. GMZ470-472-475-082200- /O.CON.KLCH.GL.W.0002.000000T0000Z-171208T1800Z/ /O.CON.KLCH.SC.Y.0044.171208T1800Z-171209T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 423 AM CST FRI DEC 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WINDS...NORTH 25 TO 30 KNOTS WITH HIGHER GUSTS OVER GALE FORCE. * WAVES/SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-082200- /O.CON.KLCH.GL.W.0002.000000T0000Z-171208T1800Z/ /O.CON.KLCH.SC.Y.0045.171208T1800Z-171209T0600Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 423 AM CST FRI DEC 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT GUSTS OVER GALE FORCE. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-081800- /O.CON.KLCH.SC.Y.0043.000000T0000Z-171208T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 423 AM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-082200- /O.CON.KLCH.SC.Y.0044.000000T0000Z-171209T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 423 AM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY ON THE LAKE. 3 TO 6 FEET IN THE GULF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
672 WHUS74 KLCH 082143 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CST FRI DEC 8 2017 ...STRONG NORTHERLY WINDS TO PERSIST THROUGH SATURDAY... .GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE THE EVENING ACROSS THE OUTER COASTAL WATERS. WINDS WILL GRADUALLY DIMINISH SATURDAY MORNING. GMZ455-082245- /O.CAN.KLCH.SC.Y.0045.000000T0000Z-171209T0600Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 343 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ450-452-082245- /O.CAN.KLCH.SC.Y.0044.000000T0000Z-171209T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 343 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ470-472-475-090545- /O.CON.KLCH.SC.Y.0044.000000T0000Z-171209T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 343 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTH 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 11:53 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 7, 11:53 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1153 AM CST Thu Dec 7 2017
.DISCUSSION...
18Z TAFS
&&
.AVIATION...
Steady light to moderate showers will continue to traverse the
region beneath a mid layer stratus deck. VFR conditions will
prevail through the period with CIGs potentially lowering briefly
near convective bands.
Big question mark with this package remains the potential for the
rain to transition to snow during the early morning hours Friday.
Based on the latest guidance, continued to show rain mixed with
snow for the I-10 terminals beginning around 08Z, but this is only
a rough estimate. No accumulation is expected at any of the
terminals. Think that the precipitation will likely be out of AEX
before temperatures cool enough to support snow. As temperatures
warm following sunrise, any lingering precipitation (mainly for
LFT and ARA) will revert back to rain before clearing the area by
mid to late morning.
&&
.PREV DISCUSSION... /issued 1008 AM CST Thu Dec 7 2017/
DISCUSSION...
Update the grids through the night with the latest guidance.
Wintry precipitation chances have increased over the past 24 hours
and will be evaluating the latest guidance and make a
determination after coordination on any need to expand the winter
weather advisory.
PREV DISCUSSION... /issued 556 AM CST Thu Dec 7 2017/
DISCUSSION...
07/12Z TAF Issuance.
AVIATION...
Overrunning moisture is producing widespread VFR clouds based
around 6-8K FT. Patchy -DZ/-RA continues over the region and
expect off and on lt/modt RA to persist through the day as winds
remain southwesterly aloft in advance of a trough over wrn TX.
Northerly winds will be between 8-15 KT through tonight. Expect
rain to end at AEX during the evening while moisture will be slow
to clear the southern TAF sites through 12Z. Toward the end of the
period, a mix of -RA/-SN will be possible at these locations
as sfc temperatures approach the lower to middle 30s.
24
PREV DISCUSSION... /issued 535 AM CST Thu Dec 7 2017/
DISCUSSION...
Temperatures held in the the 40s overnight as clouds helped to
keep things a bit warmer. But there will be a chance for some
ice pellets across central Louisiana and into the lakes region of
southeast Texas through the noon hour. Rains mostly light will
continue through the day and into the evening hours. A slight
chance for ice pellets return this evening and into the overnight
hours as temperatures drop. There will be a chance for black ice
on some of the area bridges in central Louisiana around
Alexandria and in the lakes region of Texas. Temperatures should
be a bit to warmer down along the I-10 corridor.
Observations in the coastal waters indicating sustain wind speeds
around 30 knots this morning. A gale warning for will continue in
the coastal waters today with seas ranging from 3 to 6 feet
nearshore and up to 11 to 12 feet 60 nautical miles from the
coast.
Another surge of colder air that extends from central Arkansas
down into north Texas will make it's way into the region
overnight. This will bring freezing temperatures into central
Louisiana and around the lakes region for southeast Texas towards
sunrise. As this latest system pushes down and into the coastal
waters... the upper level trof will finally push the precip off to
the south and east. Skies clearing late in the afternoon hours
Friday. Freezing temperatures to start out the morning hours
across central Louisiana into the lakes region in Texas over the
weekend. Temperatures down towards the coast will range from the
lower 30s to mid 30s for morning lows. This colder air mass will
remain in place into most of next week. Remember your pets and
plants.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 30 46 27 57 / 40 10 10 0
LCH 35 46 33 58 / 60 40 10 0
LFT 35 45 30 57 / 70 50 10 0
BPT 34 46 35 59 / 50 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from noon Friday to midnight CST Friday
night for GMZ470-472-475.
Gale Warning until noon CST Friday for GMZ470-472-475.
Small Craft Advisory until noon CST Friday for GMZ430-432-435.
Small Craft Advisory until midnight CST Friday night for GMZ450-
452-455.
&&
AVIATION...66Hazardous weather outlook, Dec 7, 5:03 AM CST, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 503 AM CST Thu Dec 7 2017 LAZ027>029-TXZ180-259-260-081115- Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton- 503 AM CST Thu Dec 7 2017 This Hazardous Weather Outlook is for portions of central Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight The big issue will is some ice forming on bridges and overpasses tonight. For today scattered areas of mostly light rain with occasional ice pellets through about the noon hour. Light rain will continue into the evening hours. A chance for ice pellets return this evening and into the overnight hours as the rains continue. Todays temperatures are expected to hold in the 40s this afternoon. Tonight's temperatures will drop to near 30. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rains ending on Friday as another cold surge moves down into the region around sunrise. This will finally push the precipitation off to the east. Temperatures on Friday will again remain in the 40s. Look for freezing temperatures around 27 to 31 over the weekend for morning lows. Cold air will remain in place through most of next week. Chances for freezing precipitation will continue into Friday morning. .SPOTTER INFORMATION STATEMENT... GMZ432-LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262- 081115- Calcasieu Lake-Beauregard-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-Hardin- Jefferson-Orange-Southern Jasper-Southern Newton- 503 AM CST Thu Dec 7 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico, central Louisiana, south central Louisiana, southwest Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of light rain will continue to sweep across the region today into tonight. Temperatures are not expected to get out of the 40s again today. Tonight's temperatures will remain above the freezing mark but there will be some ice pellets with the rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rains ending on Friday as another surge of colder air surges in. Look for the cold weather to continue into most of next week. .SPOTTER INFORMATION STATEMENT... GMZ430-435-450-452-455-470-472-475-081115- Sabine Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 503 AM CST Thu Dec 7 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Very cold air continues to spill into the coastal waters this morning. A Gale Warnings and Small Craft Advisories will be in place for all the the southeast Texas and southern Louisiana coastal waters. Rains will continue through the the day and into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds to remain up into the weekend but will begin to taper off with winds again picking back up the early portion of next week as another system moves down and settles into the coastal waters. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:16 AM CST | Small Craft Advisory | LCH | 44 hr | |
| Dec 7, 1:59 PM CST | Winter Weather Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 22 hr |
| Dec 7, 2:05 PM CST | Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 19 hr |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.